Alert archive / Mississippi / Flash Flood Warnings in 2022

Flash Flood Warning 63, NWS New Orleans, LA

August 25, 2022Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Aug 25, 2022, 1:33 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2022, 1:33 PM CDT (18:33 UTC)
Expired
Aug 25, 2022, 4:45 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Harrison County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 2:00 PM CDTFLASH FLOOD6 Wnw Biloxi, MSMEDIA RELAYED PICTURES OF WATER UP TO 1-2 FEET ON BAYWOOD DR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1812 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1812 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

550 
WGUS54 KLIX 251833
FFWLIX
MSC047-059-252145-
/O.NEW.KLIX.FF.W.0063.220825T1833Z-220825T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
133 PM CDT Thu Aug 25 2022

The National Weather Service in New Orleans has issued a

* Flash Flood Warning for...
  East Central Harrison County in southern Mississippi...
  Southwestern Jackson County in southern Mississippi...

* Until 445 PM CDT.

* At 133 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 4 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Gulfport, Biloxi, Ocean Springs, St. Martin, D'iberville, Latimer, 
  Gulf Hills and Gulf Park Estates.

This includes the following Interstates...
	Interstate 10 in Mississippi between mile markers 37 and 56.
	Interstate 110 in Mississippi near mile marker 1...and
	between mile markers 3 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3039 8906 3051 8907 3046 8874 3035 8874
      3038 8881 3039 8881 3038 8877 3041 8884
      3043 8885 3042 8888 3042 8890 3041 8891
      3041 8886 3037 8882 3039 8886

FLASH FLOOD...RADAR INDICATED

$$

Frye

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 4:05 AM CDT, 9 hours 28 minutes earlier.

Area forecast discussion, Aug 25, 4:05 AM CDT, 9 hours 28 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
405 AM CDT Thu Aug 25 2022

.SHORT TERM (Today through Saturday)... Will be going up with a
flash flood watch for today. This will not be as much of an areawide
distribution but moreso a rate driven event. Some of the
thunderstorms today could be in or around 4" per hour rates over
already saturated grounds. This would cause some areas to flood
easily within a short period. PW values are still north of 2" and
covective trigger temps are still matching up with SST numbers. This
would lead to a good bit of activity with heating by itself but the
weak inverted boundary and sfc low will help this a bit, especially
since they are over the area today causing a better focus. This was
farther north yesterday. These features will continue to weaken but
will still hang in enough to help get things going again Friday.
Went more deterministic with precip percentages for today since
these features are over the area. But may back these down gently for
Friday and possibly again Saturday.

.LONG TERM (Sunday and Beyond)...

An easterly to southeasterly flow pattern will be in place early
next week, which will help to reintroduce more moisture into the
area. This is shown in model soundings with PWATs jumping back to
around or above 2" and a rise in low and mid-level RH values.
Although there is no obvious feature aloft or in the mid levels that
would aid convection, a lack of any ridging will allow for higher
PoPs which range from 70-75% through mid-week. Did make a slight
adjustment down in PoPs, about 5% or so, as the NBM seems to still
be running on the high side. Any showers or thunderstorms that do
develop will likely be on sea or lake breeze boundaries as well as
any lingering outflows from previous storms. Temperatures are
expected to remain consistent in the mid to upper 80s through the
week.

HL

&&

.AVIATION...(12z)
IFR and LIFR conditions will again plague the area today with sh/ts
affecting all terminals, and again at different times. Some vis
restrictions and low cigs may result overnight tonight for terminals
well inland but most coastal locations should retain VFR outside
TSRA.

&&

MARINE... Thunderstorms will continue to form over the nearshore
waters over the next several days mainly during the late night into
mid morning hours. Winds and seas will remain in a light southerly
flow of 5 to 10 knots and seas of 2 feet or less. The main concern
from any thunderstorms will be brief periods of gusty winds, heavy
rainfall, and the potential for a few waterspouts.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  71  84  69 / 100  40  90  30
BTR  87  74  87  73 / 100  40  90  20
ASD  87  73  87  73 / 100  50  90  30
MSY  86  76  86  75 / 100  60  90  40
GPT  85  74  86  74 / 100  70  90  40
PQL  84  73  86  72 / 100  70  90  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ034>037-039-047-048-071-
     076-079>084.

GM...None.
MS...Flood Watch through this evening for MSZ068>071-077-080>082.

GM...None.
&&

In the hours before

Local storm report, Aug 25, 12:13 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1213 PM CDT THU AUG 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      2 N GAUTIER             30.41N 88.64W
08/25/2022                   JACKSON            MS   BROADCAST MEDIA

            STANDING WATER APPROXIMATELY 1.5 FT DEEP IN
            PORTIONS OF WESTGATE ESTATES IN GAUTIER.
            RELAYED VIA SOCIAL MEDIA.

&&

DM
Local storm report, Aug 25, 12:38 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1238 PM CDT THU AUG 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     FLASH FLOOD      LYMAN                   30.50N 89.14W
08/25/2022                   HARRISON           MS   PUBLIC

            PUBLIC REPORT OF FLOODING AT THE
            INTERSECTION OF HWY 53 AND CANAL RD.

&&

DM
Special weather statement, Aug 25, 12:45 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1245 PM CDT Thu Aug 25 2022

MSZ081-082-251815-
Jackson MS-Harrison MS-
1245 PM CDT Thu Aug 25 2022

...A strong thunderstorm will impact portions of east central
Harrison and western Jackson Counties through 115 PM CDT...

At 1244 PM CDT, Doppler radar was tracking a strong thunderstorm over
Biloxi, moving northeast at 25 mph.

HAZARD...Winds in excess of 30 mph and heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree branches and blow
         around unsecured objects.

Locations impacted include...
Gulfport, Biloxi, Ocean Springs, St. Martin, D'iberville, Latimer,
Gulf Hills, Vancleave, Hickory Hills and Gulf Park Estates.

This includes the following Interstates...
 Interstate 10 in Mississippi between mile markers 38 and 65.
 Interstate 110 in Mississippi near mile marker 1, and between mile
markers 3 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm and may lead to new
flooding or worsening of ongoing flooding. Do not drive your vehicle
through flooded roadways.

&&

LAT...LON 3044 8859 3036 8883 3038 8885 3039 8879
      3041 8884 3043 8885 3042 8889 3043 8893
      3042 8901 3041 8899 3042 8890 3040 8886
      3038 8901 3048 8907 3068 8874
TIME...MOT...LOC 1744Z 241DEG 21KT 3043 8894

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

95/DM
Local storm report, Aug 25, 1:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
120 PM CDT THU AUG 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLASH FLOOD      1 ENE LYMAN             30.51N 89.11W
08/25/2022                   HARRISON           MS   DEPT OF HIGHWAYS

            MSDOT REPORTS FLOODING ALONG HWY 49 BETWEEN
            HWY 53 AND SCHOOL RD WITH THE LEFT LANE OF
            NORTHBOUND TRAFFIC BLOCKED.

&&

DM
Local storm report, Aug 25, 1:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
123 PM CDT THU AUG 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     FLASH FLOOD      1 SW GAUTIER            30.38N 88.65W
08/25/2022                   JACKSON            MS   BROADCAST MEDIA

            STANDING WATER APPROXIMATELY 1 FT DEEP ALONG
            CALLE DE FELIZ IN GAUTIER. RELAYED VIA
            SOCIAL MEDIA.

&&

DM
Local storm report, Aug 25, 1:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
125 PM CDT THU AUG 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     FLASH FLOOD      3 E GULF PARK ESTATES   30.39N 88.70W
08/25/2022                   JACKSON            MS   PUBLIC

            FLOWING WATER COVERING OLD SPANISH TRAIL
            NEAR THE RAILROAD CROSSING JUST EAST OF WEST
            LANE.

&&

DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:56 AM CDTFlood WatchLIXAmite, Pearl River, Pike, Walthall, Wilkinson15 hr
Aug 25, 10:19 AM CDTAreal Flood AdvisoryLIXJackson3 hr
Aug 25, 11:02 AM CDTAreal Flood AdvisoryLIXHarrison3 hr
Aug 25, 11:10 AM CDTFlash Flood WarningLIXJackson3 hr
Aug 25, 11:55 AM CDTFlash Flood WarningLIXHarrison3 hr
Aug 25, 12:45 PM CDTSpecial Weather StatementLIXJackson30 min
Aug 25, 12:49 PM CDTAreal Flood AdvisoryLIXHarrison, Jackson3 hr
Aug 25, 2:12 PM CDTSpecial Weather StatementLIXWalthall48 min
Aug 25, 2:18 PM CDTAreal Flood AdvisoryLIXHarrison, Jackson3 hr
Aug 25, 2:56 PM CDTRiver Flood WarningLIXHarrison44 hr
Aug 25, 3:46 PM CDTRiver Flood WarningLIXHarrison48 hr
Aug 25, 6:34 PM CDTAreal Flood AdvisoryLIXWilkinson3 hr

Nearby

Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.